MAUDE Adverse Event Report: SHOCKWAVE MEDICAL INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL3512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Thrombosis/Thrombus (4440)
Date of Event 01/12/2022
Type of Reportable Event Death
Event or Problem Description
A shockwave coronary c2 intravascular lithotripsy (ivl) catheter was used to treat the right coronary artery (rca) of a de novo lesion with concentric calcium.Ivus was used but could not pass.Ivus was then followed by a 2.5mm non-compliant (nc) balloon, which successfully crossed, and ivus was then successfully used.The shockwave ivl catheter was advanced but did not cross the lesion.A 2.5 nc balloon was then used with a guideliner inside a guide for additional guide support.The ivl catheter was then able to be delivered to the tightest part of the lesion; however, could not reach the most distal section.Following ivl treatment, the vessel was patent with no evidence of dissections or perforations.It was noted that the shockwave device was the last device in the patient.It was reported that the patient went into cardiac arrest necessitating resuscitation twice during the procedure, and the patient subsequently expired.The physician does not believe the shockwave ivl was the cause of the patient's passing but thought it was possible there was a thrombus caused by other non-shockwave gear, and a possible heparin issue.The event is likely related to the procedure, but not the device.
 
Additional Manufacturer Narrative
The complaint device was returned by the reporting party.Device was received in 2 pieces.Break in the shaft was located 4 cm away from the distal end of the strain relief.The break in the shaft and kinks are attributed to handling after the procedure, as the reporting party confirmed there was no damage noted during the procedure.The root cause for the reported failure of having difficulty crossing the lesion could not be confirmed, however, it was noted that the catheter was able to advance to the tightest part of the lesion but not the most distal.The cause for the catheter not being able to fully cross during the procedure is likely due to the tight lesion in the vessel.The physician does not believe the shockwave ivl was the cause of the patient's passing but thought it was possible there was a thrombus caused by other non-shockwave gear, and a possible heparin issue.The event is likely related to the procedure, but not the device.A review of the manufacturing and test documentation did not reveal any issues with the manufacturing of the device.The device passed all of swmi's acceptance criteria prior to shipping.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key13502077
Report Number3015053858-2022-00007
Device Sequence Number3914806
Product Code QMG
UDI-Device Identifier00195451000102
UDI-Public(01)00195451000102(17)231031(10)A211005F
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberC2IVL3512
Device Catalogue NumberC2IVL3512
Device Lot NumberA211005F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2022
Initial Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5 NC BALLOON - UNKNOWN MFGR.; 6F GUIDE - UNKNOWN MFGR.; GODZILLA GUIDELINER - MFG: BOSON SCIENTIFIC; IVUS - UNKNOWN MFGR
Outcome Attributed to Adverse Event Death;
Patient SexMale